Alert archive / Vermont / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 4, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 8, 2008, 4:02 PM EDT for Orange County, Windsor County, Vermont. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 4:02 PM EDT (20:02 UTC)
- Expired
- Jun 8, 2008, 5:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Orange County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:13 PM EDT | TSTM WND DMG | Tunbridge, VT | 25 TO 30 TREES DOWN OR SHEARED OFF ONE MILE EAST OF ROUTE 14 IN TUNBRIDGE. BARN ROOF DAMAGE AND GRAIN BIN OVERTURNED AND MOVED 200 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 082003
SVRBTV
VTC017-027-082100-
/O.NEW.KBTV.SV.W.0004.080608T2002Z-080608T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
402 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN CENTRAL VERMONT
WINDSOR COUNTY IN SOUTHERN VERMONT
* UNTIL 500 PM EDT.
* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST RANDOLPH...AND MOVING
SOUTHEAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRAFFORD AND VERSHIRE AROUND 415 PM EDT.
WEST FAIRLEE AROUND 420 PM EDT.
THETFORD...THETFORD HILLS STATE PARK AND FAIRLEE AROUND 430 PM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4388 7216 4382 7218 4380 7218 4377 7219
4374 7223 4374 7225 4371 7230 4389 7264
4406 7254 4392 7212
TIME...MOT...LOC 2002Z 295DEG 28KT 4394 7248
$$
LAHIFF2 follow-up statements
000
WWUS51 KBTV 082023
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
423 PM EDT SUN JUN 8 2008
VTC017-027-082100-
/O.CON.KBTV.SV.W.0004.000000T0000Z-080608T2100Z/
ORANGE VT-WINDSOR VT-
423 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN WINDSOR AND SOUTH CENTRAL ORANGE COUNTIES...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH
STRAFFORD..MOVING SOUTHEAST AT 32 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
UNION VILLAGE...NORWICH...EXIT 14 I91 AND 7 MILES SOUTHWEST OF
NORTH THETFORD AROUND 430 PM EDT.
POMPANOOSUC AROUND 435 PM EDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4385 7217 4380 7218 4377 7219 4371 7229
4372 7229 4371 7230 4377 7242 4389 7263
4403 7254 4387 7216
TIME...MOT...LOC 2023Z 309DEG 28KT 4380 7232
$$
LAHIFF000
WWUS51 KBTV 082052
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
451 PM EDT SUN JUN 8 2008
VTC017-027-082101-
/O.EXP.KBTV.SV.W.0004.000000T0000Z-080608T2100Z/
ORANGE VT-WINDSOR VT-
451 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINDSOR AND
SOUTHERN ORANGE COUNTIES WILL BE ALLOW TO EXPIRE AT 500 PM EDT...
A FEW SHOWERS WILL REMAIN OVER THE WARNED AREA FOR THE NEXT 20
MINUTES WITH A FEW LIGHTING STRIKES POSSIBLE...THOUGH THE THREAT OF
SEVERE WEATHER HAS MOVED EAST INTO NEW HAMPSHIRE.
LAT...LON 4385 7217 4380 7218 4377 7219 4371 7229
4372 7229 4371 7230 4377 7242 4389 7263
4403 7254 4387 7216
TIME...MOT...LOC 2051Z 309DEG 28KT 4366 7209
$$
LAHIFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:26 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 8, 3:26 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 326 PM EDT SUN JUN 8 2008 .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE WILL REMAIN ANCHORED ACROSS THE MID ATLANTIC STATES THROUGH EARLY THIS UPCOMING WEEK. MEANWHILE...SEVERAL DISTURBANCES IN THE FAST WESTERLY FLOW ALOFT...WILL INTERACT WITH DAYTIME HEATING AND LOW LEVEL MOISTURE TO PRODUCE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. ONCE AGAIN AFTERNOON HIGH TEMPERATURES TODAY WILL BE IN THE MID TO UPPER 80S IN THE MOUNTAINS TO LOWER 90S IN THE VALLEYS. THIS TREND OF ABOVE NORMAL TEMPERATURES WILL CONTINUE FOR MONDAY INTO TUESDAY...BEFORE COOLER AIR ARRIVES FOR MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... AS OF 1028 AM EDT SUNDAY...NO UPDATE PLANNED THIS MORNING AS GOING FORECAST HAS EVERYTHING COVERED. STILL KEEPING AN EYE ON POSSIBLE STRONG TO SEVERE CONVECTION THIS AFTERNOON...MAINLY ACROSS NORTHERN SECTIONS OF THE FORECAST AREA. A LOOK AT 12Z SOUNDINGS FROM KALB/KBUF/CWMW SUPPORTS THIS THINKING...WITH CAPES IN THE 1500-2000 J/KG RANGE...LI/S -3 TO -6...AND TOTALS 45 TO 55. WITH WET BULB ZERO HEIGHTS 10-15 KFT...THE LARGE HAIL THREAT LOOKS MINIMAL. WIND PROFILE IS UNIDIRECTIONAL WHICH IS INDICATIVE OF LINE SEGMENTS...AND EXPECT SEVERE WINDS WILL BE THE BIGGEST THREAT. ANY THUNDERSTORMS THAT DEVELOP SHOULD MOVE EAST AROUND 15-30 KTS. STORMS WILL BE PULSE IN NATURE DUE TO WEAK VERTICAL SHEAR. HEAVY RAIN IS ALSO A CONCERN...AS WIND VECTORS INDICATE TRAINING WILL BE POSSIBLE...AND PWATS WILL BE IN EXCESS OF 1.5 INCHES. THE PREVIOUS DISCUSSION IS INCLUDED BELOW... AS OF 305 AM EDT SUNDAY...THE PLACEMENT/AREAL COVERAGE/INTENSITY AND TIMING OF POTENTIAL CONVECTION THRU TONIGHT IS THE NEAR TERM FCST CHALLENGE. UPSTREAM LIGHTNING ACTIVITY ACRS THE WESTERN GREAT LAKES AND CENTRAL/NORTHERN PLAINS IS VERY IMPRESSIVE TONIGHT...WITH SEVERAL LARGE CLUSTER OF THUNDERSTORMS. MEANWHILE...FAST WESTERLY FLOW ALOFT WL CONT TO ADVECT MID/UPPER LVL DEBRIS CLOUDS ACRS OUR CWA TODAY...ALONG WITH SEVERAL EMBEDDED 5H VORTS. TRYING TO USE THE LATEST 00Z UA DATA...ALONG WITH WATER VAPOR TRENDS AND MODEL PROGGS TO INTERPOLATE PLACEMENT OF CONVECTION THIS AFTN/EVENING ACRS OUR CWA. 00Z UA ANALYSIS PLACES RRQ OF 25H JET MAX ACRS WESTERN GREAT LAKES WITH BEST 85H LLVL JET MAX ACRS EASTERN KS INTO SOUTHERN IOWA ATTM. MEANWHILE...THE RING OF FIRE AROUND THE SUB-TROPICAL HIGH ACRS SE CONUS CONTS TO BE BTWN 579 DAM AND 588 DAMS AT 500MB...WHICH WL TRANSVERSE ACRS OUR CWA TODAY AS MID/UPPER LVL RIDGE IS SLOWLY SUPPRESSED BY EMBEDDED S/WS. WE ALL KNOW MODELS STRUGGLE WITH CONVECTION AND THE ASSOCIATED PLACEMENT/TIMING. ONCE AGAIN TODAY...THE NAM12/4KM WRF PLACES BEST MID/UPPER LVL PVA AND WEAK SFC BOUNDARY ACRS OUR CWA...WHILE GFS IS ALONG AND NORTH OF THE INTERNATIONAL BORDER THRU TONIGHT...WITH BEST ULVL SUPPORT AND LLVL FORCING. IN ADDITION...GFS PLACES NOSE OF 85H JET JUST NORTH OF FA...ALONG WITH RRQ OF 100KNT 25H JET. BOTH MODELS SHOW MODERATE TO EXTREME INSTABILITY ACRS OUR CWA WITH SFC BASED CAPE BTWN 1500-2000 J/KG...BUT NAM12 SUFFERS FROM MID/UPPER LVL MOISTURE DECREASING SFC HEATING LATE IN THE DAY...WHICH INCREASES STABILITY IN THE LLVLS. INTERESTING TO SEE THE GFS CONTS TO SHOW SFC BASED CAPE VALUES AROUND 1800 J/KG AT 03Z MONDAY...BEFORE CONVECTION IMPACTS THE SOUNDING. IN ADDITION...LIS ARE BTWN -3 AND -5 THIS AFTN THRU 03Z TONIGHT...ALONG WITH TTS ABOVE 50. THIS COMBINED WITH SLIGHTLY COOLER 500MB AND 600MB TEMPS WL HELP SUPPORT ENHANCED UPDRAFTS AS CONVECTIVE TEMPS ARE REACHED THIS AFTN. FURTHERMORE...0-3KM WIND SHEAR IS BTWN 25-30 KNOTS WITH THE 0-6KM WIND SHEAR BTWN 35-40 KNOTS...HELPING TO CREATE ORGANIZED BOWING LINE SEGMENTS. CONFIDENCE HAS INCREASED ENOUGH WITH POSITION/TIMING OF EMBEDDED 5H VORT AND ASSOCIATED DYNAMICS/MOISTURE AND PLACEMENT OF EXPECTED CONVECTION...ALONG THE INTERNATIONAL BORDER...WL MENTION ENHANCED WORDING IN THE ZONES LATE TODAY INTO THIS EVENING FOR STRONG AND DAMAGING WINDS...ALONG WITH SMALL HAIL. WET BULB ZERO HGHTS AROUND 11.5KFT AND 0C LINE AROUND 600MB WL LIMIT SEVERE HAIL THREAT TO THE STRONGEST STORMS ASSOCIATED WITH THE DEEPEST UPDRAFTS. OTHERWISE...WL MENTION HIGH CHC POPS ACRS THE NORTH TO SCHC POPS ACRS RUTLAND/WINDSOR COUNTIES THRU TONIGHT. GIVEN THE GFS TIMING OF S/W ENERGY...FEEL BEST CHCS FOR THUNDERSTORM DEVELOP COULD BE AFT 00Z TONIGHT. DUE TO DEBRIS CLOUDS AND UPSTREAM HIGHS YESTERDAY WL MENTION HIGH TEMPS TODAY IN THE MID 80S DACKS/GREENS TO M/U 80S VALLEY LOCATIONS WITH A FEW L90S POSSIBLE IN SVT. WL STICK CLOSE TO GUIDANCE FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... AS OF 305 AM EDT SUNDAY...MID/UPPER LVL RIDGE RE-DEVELOPS ACRS OUR CWA ON MONDAY...WITH THE POTENTIAL RING OF FIRE SHIFTING SLIGHTLY FURTHER NORTH. HOWEVER...EXPECT PLENTY OF LEFTOVER OUTFLOW BOUNDARIES ACRS OUR CWA...FROM EXPECTED CONVECTION ON SUNDAY NIGHT. THESE BOUNDARIES WL ONCE AGAIN INTERACT WITH PLENTY OF LLVL MOISTURE/INSTABILITY FROM SFC HEATING TO PRODUCE MORE AFTN/EVENING SHOWERS/STORMS. HOWEVER...BEST LLVL FORCING AND ULVL DYNAMICS ARE PROGGED TO BE ACRS SOUTHERN CANADA ON MONDAY...THEREFORE HIGHEST POPS WL BE ALONG THE INTERNATIONAL BORDER...WITH JUST SCHC RUTLAND/WINDSOR. PROGGED 85H TEMPS ONCE AGAIN SUPPORT HIGHS WELL INTO THE 80S MOST LOCATIONS. TUESDAY...MID/UPPER LVL CYCLONIC CIRCULATION AND ASSOCIATED COOL POOL ALOFT APPROACHES OUR CWA BY LATER AFTN. LATEST SFC PROGS SHOW A POTENTIAL COMPLICATED SFC SETUP WITH WEAK BACK DOOR FRNT/LEFTOVER OUTFLOW BOUNDARY LIFTING ACRS OUR NORTHERN CWA...AS STRONG SFC COLD FRNT APPROACHES OUR WESTERN ZNS BY 00Z WEDS. IN ADDITION...STRONG MID/UPPER LVL WIND FIELDS ASSOCIATED WITH DIGGING MID/UPPER LVL TROF WL BE APPROACHING OUR WESTERN ZNS BY 00Z WEDS. SOUNDINGS ARE VERY INTERESTING WITH PLENTY OF SFC BASED CAPE...STEEP SFC TO 650MB LAPSE RATES AND ABUNDANT 0-3KM AND 0-6KM SHEAR ASSOCIATED WITH RAPID TURNING OF THE LLVL WIND FIELD AND ENHANCED 800 TO 700MB WINDS. GIVEN DYNAMICS AND MOISTURE...ALONG WITH AMOUNT OF LLVL INSTABILITY AND SHEAR...TUESDAY LOOKS TO BE A VERY ACTIVE DAY/EVENING ACRS OUR CWA. WL MENTION POTENTIAL SVR WX THREAT IN HWO ATTM. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 319 PM EDT SUNDAY...RATHER QUIET PERIOD OF WX WITH MAINLY DRY WX EXPECTED ALONG WITH TEMPS WITHIN SEVERAL DEGREES OF SEASONAL NORMS. CDFNT WILL BE WELL EAST OF FA BY WEDNESDAY MORNING WITH HIGH PRESSURE BUILDING SOUTH AND EAST FROM CANADA. UPPER LEVEL TROUGH LAGGING A BIT HOWEVER...SO EXPECT SOME CLOUDS WED AND MAYBE EVEN A FEW SPRINKLES...MAINLY NE VT. HIGH PRESSURE WILL BE CENTERED OVER THE REGION THURS/FRI...WHILE UPPER LEVEL TROUGH DEVELOPS OVER WRN ATLC. THE RESULT WILL BE FAIR AND DRY WX ALONG WITH COOLER TEMPS AND LESS HUMID CONDITIONS. THE RIDGE OF HIGH PRESSURE IS EXPECTED TO HOLD INTO SATURDAY AS BLOCKING PATTERN CONTINUES. THERE ARE SOME DIFFERENCES BTWN MODELS AS TO HOW FAST THE RIDGE WILL BREAK DOWN...WHICH WOULD ALLOW NEXT SYSTEM TO APRCH FROM THE MIDWEST. FOR NOW...HAVE OPTED FOR A MAINLY DRY FCST FOR NEXT WEEKEND...AND GONE WITH POPS NO HIR THAN SLITE CHC...BUT CONFIDENCE IN THIS PORTION OF THE FCST IS LOW. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...EXPECTING MAINLY VFR CONDITIONS FOR THIS PERIOD. CONVECTION HAS DEVELOPED SOUTH AND NORTH OF FORECAST AREA EARLY THIS PM...AND MUCH OF IT WILL REMAIN IN THESE AREAS FOR THE REST OF TODAY. WITH VERY WARM AND MARGINALLY UNSTABLE AIRMASS IN PLACE HOWEVER...THERE IS POSSIBILITY FOR SCT SHWRS/THNDSTRMS FROM MID PM THRU EARLY THIS EVENING. HAVE CONTD WITH CB FOR CLOUD TYPE IN THE TAFS FOR THIS PM/EVEN...DUE TO SCATTERED NATURE OF THE CONVECTION AND LOW CONFIDENCE THAT TSRA WILL AFFECT ANY ONE TAF SITE. WILL NEED TO MONITOR CONVECTIVE COMPLEX OVER GRTLKS FOR PSBL IMPACT ON FA FOR OVRNGHT. BEST CHC FOR SEEING SEVERAL HRS OF MVFR CONDITONS IN SHRA AND EMBEDDED TSRA WILL BE ACRS NRN PORTION OF THE AREA BTWN 04Z-13Z MONDAY. 18Z MONDAY THROUGH FRIDAY...UNSETTLED WX THRU TUESDAY WITH HOT AND HUMID AIRMASS REMAINING IN PLACE. PREVAILING CONDITIONS EXPECTED TO BE VFR...BUT LOCAL MVFR IN SCT TSRA MONDAY PM/EVEN. MORE NUMEROUS SHWRS/THNDSTRMS WITH OCNL MVFR/IFR CONDITIONS EXPECTED TUESDAY PM INTO TUES NITE AS CDFNT MOVES THRU REGION. IMPROVING WEATHER WEDNESDAY THRU FRIDAY AS HIGH PRESSURE BUILDS INTO THE REGION WITH VFR CONDITIONS EXPECTED. && .HYDROLOGY... THE SHOWERS AND THUNDERSTORMS THIS AFTN AND OVERNIGHT WL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL AMOUNTS IN SHORT PERIOD OF TIME. LATEST 06Z SOUNDINGS SHOW PWS APPROACHING 2.0 WITH WARM CLOUD DEPTHS BTWN 11 AND 12KFT. THIS COMBINED WITH 85H JET OF 30 TO 40 KNOTS WL HELP TO ENHANCE LLVL MOISTURE CONVERGENCE/ADVECTION ALONG WITH THE POTENTIAL FOR LOCALIZED VERY HEAVY RAINFALL. HOWEVER...STORM MOTIONS ARE EXPECTED TO BE BTWN 10 AND 15 KNOTS...BUT STORM RELATIVE VELOCITY VECTORS SHOW THE POTENTIAL FOR SOME TRAINING. THE GREATEST POTENTIAL FOR HEAVY RAINFALL WL BE ACRS NORTHERN NEW YORK INTO CENTRAL AND NORTHERN VT. THESE STORMS WL BE CAPABLE OF PRODUCING A QUICK 1 TO 2 INCHES WITH ISOLATED 3 INCH AMOUNTS POSSIBLE...WHICH COULD CAUSE MINOR POOR DRAINAGE FLOODING AND PONDING OF WATER IN LOW LYING AREAS. IN ADDITION...SOME QUICK RISES WL BE POSSIBLE ON THE SMALLER/FASTER RESPONDING RIVER BASINS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER/MB NEAR TERM...TABER SHORT TERM...TABER LONG TERM...RJS AVIATION...RJS HYDROLOGY...
Hazardous weather outlook, Jun 8, 4:59 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 459 AM EDT SUN JUN 8 2008 NYZ026>031-034-035-087-VTZ001>012-016>019-090900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 459 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT THIS AFTERNOON. GIVEN...THE AMOUNT OF LOW LEVEL MOISTURE AND INSTABILITY IN PLACE...A FEW STORMS COULD REACH SEVERE LIMITS. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ALONG AND NORTH OF A GOUVERNEUR TO SARANAC LAKE TO BARRE LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE STRONG AND DAMAGING WIND GUSTS TO 60 MPH OR MORE AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...SOME STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND LOCAL HEAVY RAINFALL. THUNDERSTORM DEVELOPMENT WILL OCCUR AFTER 3 PM THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF STRONG THUNDERSTORMS WILL BE POSSIBLE ON MONDAY. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCAL HEAVY RAINFALL. ON TUESDAY INTO TUESDAY NIGHT A STRONG COLD FRONT...COMBINED WITH A POTENT DISTURBANCE IN THE WINDS ALOFT...WILL INTERACT WITH PLENTY OF LOW LEVEL INSTABILITY TO PRODUCE ANOTHER WIDESPREAD ROUND OF STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME...THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WINDS...ALONG WITH LARGE HAIL. PLEASE STAY TUNED FOR UPDATES ON THIS POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT LATE THIS AFTERNOON AND EVENING. TABER
In the hours before
Special weather statement, Jun 8, 3:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 352 PM EDT SUN JUN 8 2008 VTZ010-012-082045- ORANGE-WINDSOR- INCLUDING...AINSWORTH STATE PARK...BRAINTREE...BROOKFIELD... CHELSEA...CORINTH CORNERS...EAST BRAINTREE...EAST BROOKFIELD...EAST RANDOLPH...ELY...EXIT 14 I91...EXIT 15 I91...EXIT 4 I89...FAIRLEE... NORTH RANDOLPH...NORTH THETFORD...NORTH TUNBRIDGE...POMPANOOSUC... POST MILLS...RANDOLPH CENTER...SOUTH RANDOLPH...SOUTH STRAFFORD... SOUTH TUNBRIDGE...SOUTH VERSHIRE...SOUTH WASHINGTON...STRAFFORD... THETFORD...THETFORD CENTER...THETFORD HILLS STATE PARK...TUNBRIDGE... UNION VILLAGE...VERSHIRE...WEST FAIRLEE AND WEST FAIRLEE CENTER 352 PM EDT SUN JUN 8 2008 AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER EAST RANDOLPH...MOVING SOUTHEAST AT 33 MPH. THE THUNDERSTORM WILL BE NEAR STRAFFORD...6 MILES SOUTHWEST OF VERSHIRE BY 410 PM...NEAR WEST FAIRLEE BY 420 PM...NEAR THETFORD AND THETFORD HILLS STATE PARK BY 430 PM. THIS THUNDERSTORM IS PRODUCING OCCASIONAL LIGHTNING. SEEK SAFE SHELTER INSIDE A BUILDING OR VEHICLE. SMALL HAIL AND WIND GUSTS OF 35 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORM AS WELL. LAHIFF
Nearby
Severe Thunderstorm Warnings in Vermont, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.